Alert archive / Wisconsin / Wind Advisories in 2014

Wind Advisory 1, NWS Green Bay, WI

February 20, 20147 counties in Wisconsin

NWS Green Bay, WI issued this wind advisory at Feb 20, 2014, 3:43 AM CST for 7 counties in Wisconsin. It took effect at Feb 21, 2014, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2014, 3:43 AM CST (09:43 UTC)
In effect from
Feb 21, 2014, 12:00 AM CST
Expired
Feb 21, 2014, 12:00 PM CST
In force
12 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 19 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1534 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

807 
WWUS73 KGRB 200943
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
343 AM CST THU FEB 20 2014

...STRONG GUSTY WINDS EXPECTED OVER THE FOX VALLEY AND LAKE SHORE
LATE TONIGHT THROUGH MIDDAY FRIDAY...

.AS AN INTENSE LOW PRESSURE SYSTEM LIFTS NORTH ACROSS THE CENTRAL
UPPER PENINSULA LATE TONIGHT...SOUTHWEST WINDS WILL RAPIDLY
STRENGTHEN AND BECOME VERY GUSTY OVER THE FOX VALLEY AND LAKE
SHORE. GUSTS UP TO 45 TO 50 MPH WILL BE POSSIBLE LATE TONIGHT INTO
FRIDAY MORNING BEFORE WINDS GRADUALLY SUBSIDE FRIDAY AFTERNOON.

WIZ022-038>040-048>050-201800-
/O.NEW.KGRB.WI.Y.0001.140221T0600Z-140221T1800Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
343 AM CST THU FEB 20 2014

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
FRIDAY. 

* SOUTHWEST WINDS WILL BECOME STRONG AND GUSTY AFTER MIDNIGHT AND
  CONTINUE THROUGH FRIDAY MORNING. 

* GUSTS UP TO 45 TO 50 MPH WILL BE POSSIBLE.

* THE STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES
  DIFFICULT. THEY COULD ALSO BLOW AROUND UNSECURED OUTDOOR OBJECTS
  SUCH AS GARBAGE CANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MPC
6 follow-up statements
203 
WWUS73 KGRB 201644
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1044 AM CST THU FEB 20 2014

...STRONG GUSTY WINDS EXPECTED OVER THE FOX VALLEY AND LAKE SHORE
LATE TONIGHT THROUGH MIDDAY FRIDAY...

.AN INTENSE STORM SYSTEM WILL CROSS THE REGION TONIGHT. VERY
STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP AS THE
STORM STARTS TO PULL AWAY FROM THE AREA TONIGHT. 

WIZ022-038>040-048>050-202100-
/O.CON.KGRB.WI.Y.0001.140221T0600Z-140221T1800Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
1044 AM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST FRIDAY...

* WEST TO SOUTHWEST WINDS WILL BECOME STRONG AND GUSTY AFTER
  MIDNIGHT AND CONTINUE THROUGH FRIDAY MORNING.

* GUSTS UP TO 45 TO 50 MPH WILL BE POSSIBLE.

* THE STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT. THEY COULD ALSO BLOW AROUND UNSECURED OUTDOOR 
  OBJECTS SUCH AS GARBAGE CANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SKOWRONSKI
890 
WWUS73 KGRB 202054
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
254 PM CST THU FEB 20 2014

...STRONG GUSTY WINDS EXPECTED OVER THE FOX VALLEY AND LAKE SHORE
LATE TONIGHT THROUGH MIDDAY FRIDAY...

.AN INTENSE STORM SYSTEM WILL CROSS THE REGION TONIGHT. VERY
STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP AS THE
STORM STARTS TO PULL AWAY FROM THE AREA TONIGHT.

WIZ022-038>040-048>050-210330-
/O.CON.KGRB.WI.Y.0001.140221T0600Z-140221T1800Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
254 PM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST FRIDAY...

* GUSTY EAST WINDS ARE EXPECTED THIS EVENING. THEN THERE WILL BE A
  LULL IN THE WINDS DURING THE LATE EVENING AS THE CENTER OF A
  STRONG STORM SYSTEM CROSSES THE AREA. WINDS WILL SHIFT TO THE
  WEST TO SOUTHWEST WINDS AND BECOME VERY STRONG AFTER MIDNIGHT.

* GUSTS UP TO 50 MPH WILL BE POSSIBLE.

* THE STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT. THEY COULD ALSO BLOW AROUND UNSECURED OUTDOOR 
  OBJECTS SUCH AS GARBAGE CANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SKOWRONSKI
927 
WWUS73 KGRB 210238
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
838 PM CST THU FEB 20 2014

...STRONG GUSTY WINDS EXPECTED OVER THE FOX VALLEY AND LAKE SHORE
LATE TONIGHT THROUGH MIDDAY FRIDAY...

.AN INTENSE STORM SYSTEM WILL CROSS THE REGION TONIGHT. VERY
STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP AS THE
STORM MOVES AWAY FROM THE AREA OVERNIGHT.

WIZ022-038>040-048>050-211045-
/O.CON.KGRB.WI.Y.0001.140221T0600Z-140221T1800Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
838 PM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST FRIDAY...

* GUSTY EAST TO SOUTHEAST WINDS THIS EVENING WILL SHIFT TO THE
  WEST OR SOUTHWEST AND BECOMING VERY STRONG AFTER MIDNIGHT.

* GUSTS UP TO 50 MPH WILL BE POSSIBLE.

* THE STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT. THEY COULD ALSO BLOW AROUND UNSECURED OUTDOOR 
  OBJECTS SUCH AS GARBAGE CANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS WILL REACH 30 MPH
OR GREATER...OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS 
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
ECKBERG
948 
WWUS73 KGRB 211005
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
405 AM CST FRI FEB 21 2014

...STRONG GUSTY WINDS EXPECTED OVER THE FOX VALLEY AND LAKE SHORE
THROUGH MIDDAY...

.AN INTENSE STORM SYSTEM WILL EXIT THE STATE EARLY THIS MORNING.
VERY STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED AS THE STORM
MOVES AWAY FROM THE AREA.

WIZ022-038>040-048>050-211800-
/O.CON.KGRB.WI.Y.0001.000000T0000Z-140221T1800Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
405 AM CST FRI FEB 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* GUSTY WEST OR SOUTHWEST WINDS EXPECTED TODAY.

* GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE THIS MORNING.

* THE STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT. THEY COULD ALSO BLOW AROUND UNSECURED OUTDOOR 
  OBJECTS SUCH AS GARBAGE CANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS WILL REACH 30 MPH OR
GREATER...OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
500 
WWUS73 KGRB 211503
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
903 AM CST FRI FEB 21 2014

...INTENSE STORM SLOWLY PULLING OUT OF THE AREA...

.INTENSE LOW PRESSURE WAS LOCATED OVER CENTRAL LAKE SUPERIOR AT
MID-MORNING. THE LOW WILL SLOWLY DRIFT AWAY TO THE NORTH
TODAY...THEN BEGIN TO WEAKEN WHEN AS IT MOVES ACROSS SOUTHERN
ONTARIO TONIGHT. WINDS WILL BEGIN TO DIMINISH AND LINGERING LIGHT
SNOW WILL END AS THE SYSTEM DEPARTS THE REGION.

WIZ022-038>040-048>050-211800-
/O.CON.KGRB.WI.Y.0001.000000T0000Z-140221T1800Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
903 AM CST FRI FEB 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WEST TO SOUTHWEST WINDS WITH SUSTAINED SPEEDS OF 20 TO 30 MPH
  ARE EXPECTED THIS MORNING. THE WIND WILL GUST TO 40 TO 45 MPH AT
  TIMES. 

* THE STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT. THEY COULD ALSO BLOW AROUND UNSECURED OUTDOOR 
  OBJECTS SUCH AS GARBAGE CANS.

* FALLING TEMPERATURES WERE ALSO CAUSING LINGERING MOISTURE TO
  FREEZE ON ROADWAYS...RESULTING IN PATCHES OF GLARE ICE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS WILL REACH 30 MPH OR
GREATER. THE COMBINATION OF WINDS AND SNOW OR ICE COVERED ROADS
WILL MAKE TRAVEL HAZARDOUS. USE EXTRA CAUTION.

&&

$$

SKOWRONSKI
354 
WWUS73 KGRB 211738
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1138 AM CST FRI FEB 21 2014

...INTENSE STORM SLOWLY PULLING OUT OF THE AREA...

.INTENSE LOW PRESSURE WAS LOCATED OVER CENTRAL LAKE SUPERIOR LATE
THIS MORNING. THE LOW WILL SLOWLY DRIFT AWAY TO THE NORTH
THIS AFTERNOON...THEN BEGIN TO WEAKEN WHEN AS IT MOVES ACROSS
SOUTHERN ONTARIO TONIGHT. WINDS WILL BEGIN TO DIMINISH AND
LINGERING LIGHT SNOW WILL END AS THE SYSTEM DEPARTS THE REGION.

WIZ022-038>040-048>050-211845-
/O.EXP.KGRB.WI.Y.0001.000000T0000Z-140221T1800Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
1138 AM CST FRI FEB 21 2014

...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE GUSTY WEST TO SOUTHWEST WINDS WILL BEGIN TO SLOWLY DIMINISH
THIS AFTERNOON. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE AT NOON.

$$

SKOWRONSKI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Feb 19, 10:31 PM CST, 5 hours 12 minutes earlier.

Area forecast discussion, Feb 19, 10:31 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1031 PM CST WED FEB 19 2014

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.UPDATE...
ISSUED AT 942 PM CST WED FEB 19 2014

NEW GFS HAS COME IN FURTHER WEST AND WARMER THAN THE WRF TONIGHT...
THUS SNOW TOTALS SOMEWHAT IN QUESTION IN THE WARNING AREA. IF THIS
OCCURS...COULD BE SEVERAL HOURS OF FREEZING RAIN/SLEET AT WAUSAU.
IT APPEARS THERE WILL BE A FAIRLY TIGHT SNOWFALL GRADIENT. WILL
THAT GRADIENT OCCUR ACROSS OUR WEST...OR JUST TO THE WEST OF OUR
FORECAST AREA REMAINS TO BE SEEN. MIDNIGHT SHIFT WILL HAVE THEIR
HANDS FULL. WILL LET MIDNIGHT SHIFT TAKE A LOOK AT THE CANADIAN/ECMWF
BEFORE MAKING ANY SIGNIFICANT CHANGES.

UPDATE
ISSUED AT 818 PM CST WED FEB 19 2014

00Z WRF HAS SHIFTED HEAVY SNOW BAND FURTHER WEST TONIGHT...WHICH
MATCHES UP VERY WELL WHERE WE HAVE THE CURRENT WINTER STORM
WARNING IN EFFECT ACROSS THE FAR WEST. COULD STILL BE SOME SLEET
AS FAR NORTH AS RHINELANDER IF THE LATEST WRF IS CORRECT WHICH
COULD LOWER SNOWFALL TOTALS SOME. FOR THE REMAINDER OF THE
AREA...A MIX OF RAIN...SLEET...SNOW AND FREEZING RAIN STILL
EXPECTED WITH RAIN ACROSS THE FOX VALLEY AND LAKESHORE REGION BY
MID TO LATE AFTERNOON. WHERE MIXED PRECIPITATION OR ALL RAIN IS
OCCURRING EARLY THURSDAY EVENING SHOULD RAPIDLY CHANGE OVER TO
SNOW AS UPPER LOW MOVES ACROSS THE REGION. ISOLATED THUNDERSTORMS
ARE STILL POSSIBLE LATER THURSDAY AFTERNOON INTO THURSDAY EVENING.

PROBABLY WILL NEED SOME TYPE OF WIND HEADLINES WHERE CURRENT WINTER
WEATHER HEADLINES ARE NOT IN EFFECT THURSDAY NIGHT...THIS WOULD BE
FOR THE FOX VALLEY AND LAKESHORE REGION. STRONG WINDS BEHIND DEPARTING
SYSTEM WOULD SUPPORT THE NEED FOR A WIND ADVISORY...AND POSSIBLY A
FEW GUSTS APPROACHING HIGH WIND WARNING (50 KNOTS). WILL LET MIDNIGHT
SHIFT POST THE WIND ADVISORY FOR TOMORROW EVENING SINCE THERE IS STILL
PLENTY OF TIME BEFORE THE EVENT OCCURS.
&&

.SHORT TERM...TONIGHT AND THURSDAY
ISSUED AT 245 PM CST WED FEB 19 2014

FOCUS OF THIS PERIOD CENTERS ON THE DEEPENING WINTER STORM OVER
THE WESTERN GREAT LAKES REGION STARTING THURSDAY MORNING.

BUT FIRST...AS THE HIGH PRESSURE RIDGE SLIDES TO THE EAST
TODAY...ABUNDANT SUNSHINE WILL GIVE WAY TO INCREASING MID TO HIGH
LEVEL CLOUDS LATER THIS AFTERNOON INTO THIS EVENING. A FEW
LOCATIONS COULD SEE TEMPS FALLING THIS EVENING BEFORE CLOUDS
THICKEN BUT SHOULD BE SHORT LIVED AS WAA PATTERN IS UNDER WAY.

VERY CHALLENGING STORM SYSTEM DUE TO RAPID DEEPENING OF THE
SURFACE LOW LATE THURSDAY WITH WARMER AIR WRAPPING INTO THE
SYSTEM PROVIDING PCPN TYPE ISSUES...ALONG WITH A TROUBLING
CONVECTIVE ELEMENT. ADDED THUNDER TO THE FORECAST THURSDAY
AFTERNOON. EXCEPT FOR THE NAM...EARLIER 00Z MODELS HAVE TREND
FURTHER WEST WITH THE HEAVY SNOW...TRACKING BOTH THE SURFACE AND
H850 LOW WEST OF EAST CENTRAL WISCONSIN. THE 00Z NAM MODEL WAS THE
OUTLIER WITH THE MORE EAST TRACK OF THE SURFACE LOW FROM CHI TO
NORTHERN LOWER MICHIGAN. THE 12Z NAM DID NOT DEVIATE FROM THAT
TRACK AND CONTINUES TO PLACE THE HEAVIER SNOW OVER NORTHEAST
WISCONSIN.

REST OF THE 12Z RUNS...GFS TRENDED FURTHER WEST WITH A SURFACE
LOW OVER WAUSHARA COUNTY AT 00Z FRIDAY BEFORE TRACKING NORTHEAST.
THE GEM CAME IN WITH A MORE COMPROMISING TRACK FROM MSN AT 00Z 6
PM THURSDAY TO MARINETTE AT MIDNIGHT...BUT SLOWER. AS A RESULT
MODELS ARE NOT QUITE IN COMPLETE AGREEMENT WITH THE TRACK AS WELL
AS TIMING.

OVERALL A RAPIDLY DEVELOPING SYSTEM WILL TEND TO TREND WEST AND
TOWARD THE COLDER AIR. BUT CONSIDERING A DEEPENING SYSTEM AND
LIKELY BECOMING CONVECTIVE WITH DECENT LIFT...DID TO WANT TO
SHIFT THE BAND OF HEAVY SNOW TO FAR WEST. OVERALL MUCH OF THE
WATCH AREA WILL BE UPGRADED TO A WINTER STORM WARNING...WHILE THE
REST OF THE AREA WILL BE STARTING OUT WITH AN ADVISORY. THE
ADVISORY FOR EAST CENTRAL WISCONSIN WILL END MID FRIDAY AFTERNOON
AS PCPN TYPE EXPECTED TO BE RAIN AND POSSIBLY END IN THE DRY SLOT
REGION.

WAA PCPN AHEAD OF THE DEVELOPING STORM SYSTEM WILL MAKE A RUN AT
OUR SOUTHERN AREAS FIRST TOWARD MORNING. POTENTIAL OF A ZR-S-SLEET
MIX AT THE ONSET THURSDAY MORNING BEFORE CHANGING TO MOSTLY RAIN
IN THE AFTERNOON. BUT AS THE SYSTEM DEPARTS IN THE LATE AFTERNOON
OR EVENING...THE AIR COLUMN WILL COOL AGAIN AND MAY TURN TO A
BRIEF PERIOD OF HEAVY SNOW. WITH MORE RAIN EXPECTED...RUNOFF AND
LIKELY CLOGGED STORM DRAINAGE SYSTEMS MAY PRODUCE SOME MINOR
FLOODING ON AREA STREETS OVER EAST CENTRAL WISCONSIN BY THURSDAY
AFTERNOON.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 245 PM CST WED FEB 19 2014

AS THE MAJOR LATE WINTER STORM LIFTS NWD TOWARD HUDSON BAY..THE
ERN PACIFIC UPR RDG BUILDS TOWARD AK/YUKON TERRITORY AND AMPLIFIES
THE MEAN FLOW. THIS PATTERN SHOULD LOOK FAMILIAR TO EVERYONE BY
NOW AS THIS UPR RDG COMBINES WITH THE E-CNTRL NOAM UPR TROF TO
BRING ARCTIC AIR BACK TO WI. TEMPS WL BE 15 TO 25 DEGS BELOW
NORMAL FROM SAT THRU NEXT WED WITH ANY SYSTEMS DIVING SEWD THRU
THE PLAINS AND MISSING NE WI.

THE STRONG...VERTICALLY-STACKED STORM IS FCST TO SLOWLY LIFT N-NE
ACROSS NE WI THU EVENING AND TOWARD CNTRL SECTIONS OF LAKE
SUPERIOR THU NGT. ANY MIXED PCPN OVER E-CNTRL WI WL GRADUALLY
CHANGE TO ALL SNOW THU EVENING AS COLDER AIR BEGINS TO PULL INTO
THE REGION. MEANWHILE...CNTRL/N-CNTRL WI TO STILL BE RECEIVING
MODERATE TO HEAVY SNOW JUST WEST OF THE STORM TRACK. AN ADDITIONAL
3-6" OF SNOW IS POSSIBLE ON AVERAGE...ALTHO WRN SECTIONS OF VILAS
COUNTY COULD EASILY SEE ANOTHER 5 TO 8". LESSER AMOUNTS ARE
EXPECTED FARTHER TO THE EAST WITH LAKESHORE AREAS ONLY SEEING AN
ADDITIONAL INCH. ANOTHER CONCERN WL BE THE INCREASE IN WINDS AFTER
MIDNGT AND THE POTENTIAL FOR BLOWING/DRIFTING SNOW (ESPECIALLY ON
NORTH-SOUTH ROADS). HEADLINES WL BE NEEDED THRU THU NGT BETWEEN
THE SNOW THU EVENING AND THE DIMINISHING SNOW/BLOWING AND DRIFTING
SNOW THU NGT.

THE STORM MOVES INTO CNTRL CANADA WITH A BROAD CYCLONIC FLOW LEFT
OVER NE WI. BEST CHC OF SEEING SNOW SHWRS WOULD BE OVER NRN WI
BETWEEN THE CYCLONIC FLOW AND WRAP-AROUND MOISTURE. STRONG WEST
WINDS OF 20 TO 30 MPH WITH GUSTS PERHAPS SURPASSING 40 MPH WL
PERSIST THRU MOST OF FRI AND WL HAVE TO CONTEMPLATE A WIND ADVY
ONCE THE SNOWS END. CAA ADVECTING INTO THE STATE WL TRANSLATE INTO
A MINIMAL RISE IN TEMPS WITH READINGS EXPECTED TO ONLY REACH THE
20 TO 25 DEG RANGE.

COLDER AIR CONTS TO SETTLE OVER THE GREAT LAKES FRI NGT AS THE ERN
PACIFIC UPR RDG BUILDS TOWARD AK/YUKON TERRITORY AND THE BROAD
DOWNSTREAM UPR TROF SETS UP FROM THE NRN ROCKIES TO THE MID-
ATLANTIC STATES. NE WI TO BE IN A TRANSITION BETWEEN THE DEPARTED
STORM NEAR HUDSON BAY AND A LARGE AREA OF CANADIAN HI PRES
EXTENDED FROM ALBERTA SEWD TO THE CNTRL PLAINS. MORE CLOUDS NORTH/
LESS CLOUDS SOUTH WITH MIN TEMPS EITHER IN THE SINGLE DIGITS ABOVE
OR BELOW ZERO. WIND CHILLS BY DAYBREAK ARE FCST TO BE IN THE TEENS
BELOW ZERO.

THE FCST FOR THIS WEEKEND THRU THE MIDDLE OF NEXT WEEK TO BE
DOMINATED BY THE WEST COAST/WRN CANADA UPR RDG AND DOWNSTREAM
E-CNTRL NOAM UPR TROF. THE ONLY PCPN THREAT WOULD OCCUR MON
AFTERNOON/NGT AS A CLIPPER DIVES SE INTO THE CNTRL PLAINS...THEN
TURNS EAST THRU THE OHIO RIVER/TN VALLEY REGIONS. THE NRN EXTENT
OF THE LIGHT SNOW MAY APPROACH SRN SECTIONS OF THE FCST AREA...BUT
THE HEAVIER PCPN AMOUNTS WOULD STAY TO OUR SOUTH. OTHERWISE...DRY
AND VERY COLD CONDITIONS TO PREVAIL OVER NE WI WITH MAINLY SUB-ZERO
MIN TEMPS (AWAY FROM LAKE MI) AND MAX TEMPS 15 TO 25 DEGS BELOW
NORMAL (SINGLE DIGITS AND TEENS).
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1026 PM CST WED FEB 19 2014

MAJOR WINTER STORM TO BRING SIGNIFICANT AIR TRAVEL DELAYS TO THE
REGION THURSDAY AND THURSDAY NIGHT. CIGS AND VISIBILITIES WILL
LOWER LATE TONIGHT AS SNOW MOVES INTO THE REGION FROM THE SOUTH.
PROBABLY WILL ARRIVE SOUTH OF KGRB TO KAUW LINE AROUND 12Z...THEN
REACH NORTHERN WISCONSIN TOWARDS 18Z. FOR LOCATIONS NORTH OF KIMT
TO KISW LINE...PRECIPITATION SHOULD BE MAINLY IN THE FORM OF
SNOW...WHICH WILL BE HEAVY AT TIMES THURSDAY AFTERNOON INTO
THURSDAY EVENING. EAST OF KIMT TO KISW LINE...A MIX OF SLEET...
FREEZING RAIN...RAIN AND SNOW IS EXPECTED. BY MID AFTERNOON...IT
SHOULD BE PRIMARILY RAIN FROM THE FOX VALLEY EAST TO THE LAKESHORE
REGION. LATE THURSDAY AFTERNOON INTO THURSDAY EVENING...ISOLATED
THUNDERSTORMS ARE POSSIBLE ACROSS EAST-CENTRAL AND PORTIONS OF
NORTHEAST WISCONSIN. ANY MIXED PRECIPITATION OR RAIN WILL QUICKLY
CHANGE OVER TO SNOW FROM SOUTHWEST TO NORTHEAST AS COLDER AIR AT
THE SURFACE AND ALOFT WORK INTO THE REGION. VERY STRONG WINDS CAN
BE EXPECTED BEHIND THE SYSTEM...WITH GUSTS OF 40 TO 45 KNOTS
AFTER 04Z ACROSS NORTHEAST WISCONSIN.

&&

.MARINE...
ISSUED AT 245 PM CST WED FEB 19 2014

BEHIND A STRONG CYCLONE...WEST WINDS WILL BECOME STRONG
AND GUSTY THU NGT AND FRI. WIND GUSTS ARE PROJECTED TO REACH GALE
FORCE AFTER MIDNIGHT THU NGT AND GALES WOULD THEN CONT INTO FRI
AFTERNOON. A GALE WATCH REMAIN IN EFFECT.
&&

.HYDROLOGY...
ISSUED AT 245 PM CST WED FEB 19 2014

HIGH TEMPS WARMING INTO THE 30S TODAY AND THURSDAY
WILL CONTINUE TO PECK AT THE SNOW PACK THIS WEEK. SYSTEM FOR
THURSDAY STILL HAS THE POTENTIAL OF PRODUCING UP TO A HALF INCH
OF RAIN OR WATER EQUIVALENT OVER PARTS OF EAST CENTRAL WISCONSIN
INCLUDING THE LAKESHORE COUNTIES. SOME MINOR PONDING MAY OCCUR ON
CITY STREETS WHERE DRAINAGE SYSTEMS REMAIN CLOGGED WITH SNOW AND
ICE. COLDER AIR AND MAINLY DRY CONDITIONS THEN RETURN FOR THE
WEEKEND AND INTO MUCH OF NEXT WEEK TO HALT OR LIMIT THE SNOW MELT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 AM TO 3 PM CST THURSDAY FOR
WIZ022-038>040-048>050.

WINTER WEATHER ADVISORY FROM 6 AM THURSDAY TO 6 AM CST FRIDAY
FOR WIZ036-037-045.

WINTER WEATHER ADVISORY FROM NOON THURSDAY TO 6 AM CST FRIDAY
FOR WIZ012-013-020-021-031-073-074.

WINTER STORM WARNING FROM 9 AM THURSDAY TO 6 AM CST FRIDAY FOR
WIZ030-035.

WINTER STORM WARNING FROM NOON THURSDAY TO 6 AM CST FRIDAY FOR
WIZ005-010-011-018-019.
&&

UPDATE.........ECKBERG
SHORT TERM.....TDH
LONG TERM......AK
AVIATION.......ECKBERG
MARINE.........AK
HYDROLOGY......TDH
Hazardous weather outlook, Feb 19, 3:04 PM CST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
304 PM CST WED FEB 19 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
304 PM CST WED FEB 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

A LATE WINTER STORM WITH HEAVY SNOW...MIXED PRECIPITATION AND RAIN
WILL IMPACT MUCH OF THE AREA THURSDAY THROUGH THURSDAY NIGHT. A
DEEPENING LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS
TO SOUTH-CENTRAL WISCONSIN ON THURSDAY...BEFORE MOVING NORTH-
NORTHEAST TOWARD CENTRAL LAKE SUPERIOR THURSDAY NIGHT. THIS TRACK
FAVORS A SWATH OF HEAVY SNOW OF 7 TO 14 INCHES WEST OF A LINE
FROM WISCONSIN RAPIDS TO CRANDON. SOUTHEAST OF THIS LINE BUT
NORTHWEST OF THE FOX CITIES...BETWEEN 3 TO 6 INCHES OF SNOW IS
POSSIBLE ALONG WITH A PERIOD OF MIXED PRECIPITATION. FOR THE FOX
CITIES AND AREAS EASTWARD TOWARD THE LAKESHORE...LIGHT SNOW
THURSDAY MORNING WILL TURN TO MAINLY RAIN IN THE AFTERNOON BEFORE
TURNING BACK TO SNOW THURSDAY EVENING. BEHIND THE STORM...STRONG
AND GUSTY WEST WINDS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING
OF THE NEW SNOW LATE THURSDAY NIGHT INTO FRIDAY MORNING.

A WINTER STORM WARNING HAS BEEN POSTED FOR PORTIONS OF CENTRAL AND
NORTH-CENTRAL WISCONSIN. A WINTER WEATHER ADVISORY HAS BEEN POSTED
FOR THE REST OF CENTRAL...FAR NORTHEAST AND EAST-CENTRAL
WISCONSIN FOR THURSDAY AND THURSDAY NIGHT. PLEASE SEE THE
CORRESPONDING WINTER WEATHER MESSAGE REGARDING MORE INFORMATION ON
THIS WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL...ICE OR RAINFALL
MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY ON
THURSDAY AND THURSDAY NIGHT. ANY OBSERVATIONS OF STREET FLOODING
OVER EAST CENTRAL WISCONSIN FOR THURSDAY WILL BE APPRECIATED.

LMZ521-522-541>543-202115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
304 PM CST WED FEB 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

WEST GALES ARE EXPECTED FROM THURSDAY NIGHT INTO FRIDAY.

TDH/AK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 4:00 AM CSTGale WarningGRB41 hr

Nearby

Wind Advisories in Wisconsin, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.